Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 301, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 17, 2001, 3:18 AM CDT for Thomas County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2001, 3:18 AM CDT (08:18 UTC)
- Expired
- Sep 17, 2001, 4:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Thomas County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -214 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.7
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS53 KGLD 170818 SVRGLD KSC193-170900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 318 AM CDT MON SEP 17 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN THOMAS COUNTY IN NORTHWEST KANSAS * UNTIL 400 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MINGO...OR ABOUT 9 MILES SOUTHEAST OF COLBY...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ LAT...LON 3939 10103 3922 10110 3914 10076 3933 10072 LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:48 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 17, 12:48 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1148 PM MDT SUN SEP 16 2001 HAVE UPDATED ZONES AGAIN TO REINTRODUCE THUNDERSTORMS INTO A COUPLE OF COUNTIES THEY WERE PREVIOUSLY CLEARED OUT OF. THESE THUNDERSTORMS APPEAR TO HAVE REDEVELOPED ALONG A BOUNDARY STRETCHING THROUGH SOUTHERN YUMA COUNTY AND ALONG SOUTHERN CHEYENNE AND NORTHERN SHERMAN COUNTIES IN KANSAS. .GLD...NONE LOCKHART
In the hours before
Local storm report, Sep 17, 1:11 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1211 AM MDT MON SEP 17 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM 20 S YUMA CO 1.75 INCH HAIL
09/16/01 YUMA HAIL COVERING HIGHWAY.
REPORTED BY PUBLIC.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 11:46 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 59 min |
| Sep 17, 1:38 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 67 min |
| Sep 17, 1:40 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 50 min |
| Sep 17, 2:46 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 59 min |
| Sep 17, 3:40 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 50 min |
| Sep 17, 4:23 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 67 min |
| Sep 17, 5:44 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 61 min |
| Sep 17, 6:15 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.